Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 27, 2005, 5:05 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 5:05 AM CST (11:05 UTC)
- Expired
- Dec 27, 2005, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 271105 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 505 AM CST TUE DEC 27 2005 .A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL COLORADO AND NORTHERN NEW MEXICO ALONG WITH THE ASSOCIATED SURFACE COLD FRONT WILL MOVE RAPIDLY ACROSS THE SOUTHERN HIGH PLAINS TODAY. THIS STORM SYSTEM WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY...WITH STRONG AND GUSTY WINDS DEVELOPING. OKZ001>003-TXZ001>020-271915- /O.NEW.KAMA.WI.Y.0003.051227T1105Z-051228T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 505 AM CST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE DIMINISHING LATE THIS AFTERNOON. THESE STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST ALONG WITH SHARPLY REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ ANDRADE
1 follow-up statement
000 WWUS74 KAMA 271742 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1142 AM CST TUE DEC 27 2005 .A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM OVER KANSAS ALONG WITH THE ASSOCIATED SURFACE COLD FRONT WILL MOVE RAPIDLY ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. THIS STORM SYSTEM WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON...WITH STRONG AND GUSTY WINDS. OKZ001>003-TXZ001>020-280000- /O.CON.KAMA.WI.Y.0003.000000T0000Z-051228T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1142 AM CST TUE DEC 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE COMMON THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING LATE. THESE STRONG WINDS MAY ALSO RESULT IN AREAS OF BLOWING DUST ALONG WITH SHARPLY REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:48 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 27, 4:48 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
448 AM CST TUE DEC 27 2005
.DISCUSSION...
MAIN PROBLEMS TODAY WILL BE WIND AND FIRE WX. FAST MOVG UPPER LEVEL
SHORTWAVE TROF AND ATTENDANT SFC COLD FRONT WILL PUSH THRU THE SRN
HIGH PLAINS TODAY. ALL MODELS NOW AGREE ON THE UPPER TROF MOVG
ACROSS SERN CO THRU SWRN AND SRN KS TODAY WITH THE TROF AXIS
TRACKING ACROSS PNHDLS. MOISTURE AVAILABILITY WITH THIS SYSTEM IS
PITIFUL AT BEST...AND THUS HAVE RETAINED THE SLGT CHC POPS ONLY FOR
MORNING HRS NWRN ZONES AND AFTN AND EARLY EVENING FOR NCNTRL AND
NERN ZNS. IF ANY PRECIP MANAGES TO FORM...BELIEVE IT WILL ONLY
AMOUNT TO A TRACE TO PERHAPS A COUPLE HUNDRETHS OF AN INCH TOPS. THIS
BRINGS UP CONCERN FOR FIRE WX. RH VALUES ALREADY DOWN IN THE 20S AT
MANY LOCATIONS DUE TO LOW DEWPOINTS. EXPECT RH VALUES TO BOTTOM OUT
BETWEEN 10 AND 15 PERCENT AT MANY LOCATIONS TODAY...THE EXCEPTION
PSBLY BEING THE EXTRM NERN ZNS. NEVERTHELESS...AFTER COORDINATING
WITH SURROUNDING WFOS AND CONSIDERING CURRENT AND EXPECTED WX
CONDITIONS AS WELL AS THE FACT MOST OF PNHDLS PLACED IN A CRITICAL
FIRE AREA FOR TODAY ACCDG TO LATEST SPC DAY 1 OUTLOOK...HAVE DECIDED
TO ISSUE RED FLAG WARNING FOR ALL ZNS UNTIL 6 PM TODAY...INCLUDING
THE MARGINAL NERN ZNS. IN ADDITION...AFTER COORDINATING WITH
SURROUNDING WFOS...CONSIDERING SVRL WIND PROFILER DATA SITES TO THE
W AND N OF FCST AREA...THE APCH OF A STRONG UPPER JET ASSOCIATED WITH
SHORTWAVE TROF...MORE IN THE WAY OF SUNSHINE WHICH WILL HELP MIX
DOWN HIGHER WINDS OFF THE SURFACE...AND CURRENT SFC OBS ESPECIALLY
HIGHER TERRAIN TO OUR W WITH EXAMPLE BEING KRTN WITH PK SFC WIND OF
54 KTS AND SUSTAINED 35 KT...HAVE DECIDED TO ISSUE A WIND ADVISORY
FOR ALL OF FCST AREA VALID UNTIL 6 PM. BELIEVE STRONGEST WINDS WILL
OCCUR LATER THIS MORNING INTO MID AFTN BEFORE DIMINISHING LATE IN
THE DAY.
FOR TNGT AND WED...A SLIGHT COOL DOWN BUT THAT IS ABOUT ALL.
LEESIDE TROF RETURNS LATER WED INTO THU BEFORE NEXT SFC COLD FRONT
AND FAST MOVG SHORTWAVE TROF ZIPS THRU LATE THU NIGHT AND FRIDAY...
WITH COOLER TEMPS AGAIN. THEN A REPEAT PERFORMANCE FOR THE WEEKEND...
THAT IS...A LEE TROF FOR SATURDAY AND EARLY SUNDAY FOLLOWED BY
ANOTHER FAST MOVG SHORTWAVE TROF AND COLD FRONT LATER SUN AFTERNOON
AND EVENING WITH SOME COOLING FOR MON. PRECIP PROSPECTS NOT LOOKING
ALL THAT GOOD AS DEEP MOISTURE WILL NOT HAVE TIME TO BE ADVECTED NWD
DUE TO FAST FLOW ALOFT. NO POPS AFTER THIS EVENING. OVERALL...HAVE
MAINTAINED INTEGRITY OF PREVIOUS PCKG WITH SOME MAINLY MINOR
ADJUSTMENTS TO GRIDS WHERE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 30 64 31 / 10 10 0 0
BEAVER OK 63 28 62 28 / 20 20 0 0
BOISE CITY OK 63 24 61 28 / 20 10 0 0
BORGER TX 66 33 64 33 / 10 10 0 0
BOYS RANCH TX 66 27 64 28 / 10 10 0 0
CANYON TX 67 28 65 29 / 10 10 0 0
CLARENDON TX 70 34 66 36 / 10 10 0 0
DALHART TX 64 24 62 25 / 20 10 0 0
GUYMON OK 63 28 61 28 / 20 20 0 0
HEREFORD TX 66 26 64 27 / 10 10 0 0
LIPSCOMB TX 66 28 62 28 / 20 20 0 0
PAMPA TX 67 34 63 34 / 10 10 0 0
SHAMROCK TX 71 34 66 34 / 10 10 0 0
WELLINGTON TX 73 35 67 36 / 10 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
BEAVER...CIMARRON...AND TEXAS.
WIND ADVISORY UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
WIND ADVISORY UNTIL 6 PM TODAY FOR THE FOLLOWING ZONES...
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
ANDRADEHazardous weather outlook, Dec 26, 10:54 PM CST, 6 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1054 PM CST MON DEC 26 2005 OKZ001>003-TXZ001>020-271200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1054 PM CST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... WINDY...WARM AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER THREAT ON TUESDAY ACROSS THE SOUTHERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
Nearby
Wind Advisories in Texas, 2005Wind Advisories in Oklahoma, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.